MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Catalog Number 1011880
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The graftmaster stent was then able to be deployed.Post-implantation, angiography revealed excellent apposition of stent struts.The perforation was completely healed.There was distal flow into the distal lad, and the patient remained hemodynamically stable and was asymptomatic.No additional information was provided.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The graftmaster referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending (lad) artery.Resistance met with the anatomy when advancing a 0.014 balance middle weight (bmw) guide wire.After manipulation against significant resistance, the bmw crossed into the proximal diagonal branch.A non-abbott stent was deployed through the proximal lad.Next, a second 0.014 bmw guide wire crossed through the previously implanted stent and into the proximal to mid lad.After crossing the stent, there was significant resistance to the bmw guide wire, but with careful manipulation the bmw was able to advance further when the bmw appeared to preferentially enter into a septal perforator.Angioplasty was then performed throughout the lad.There was intravascular ultrasound (ivus) of the left main and the lad.Next, it appeared that the bmw may have resulted in a subintimal passage so an ivus catheter was inserted.The ivus was advanced and there was difficulty crossing, so the bmw was removed.After ivus, the second bmw guide wire was then re-inserted and advanced with significant resistance due to the anatomy, crossing multiple septal perforators.Further angioplasty was performed and the flow in the mid to distal lad was restored.A 2.5 x 38 mm non-abbott stent was then deployed.Post-implantation, angiography showed evidence of a small perforation in the distal third of the stented segment in the distal lad.Immediately, a 2.8 x 19 mm graftmaster stent was obtained.The graftmaster stent could not advance through the previously implanted stent in the proximal lad, so the graftmaster was removed and a 3.5 x 15 balloon was then used to perform angioplasty.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7735580
Report Number2024168-2018-05888
Device Sequence Number920610
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2019
Device Catalogue Number1011880
Device Lot Number7070561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight120